MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 5MM ROUND TIP 25CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSEAL525RH
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts are being made to retrieve the device, to date the device has not been returned.Should the device be returned, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during an unknown procedure the upper jaw of the enseal instrument broke off into the patient and it was not found.It was not reported how the procedure was completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: this is an evaluation of an image provided by the account and not of the actual instrument.The image provided by the account is that of an enseal device where the upper jaw is detached from the instrument.No conclusion could be made as to the root cause of the jaw damaged.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Because the instrument was not return our evaluation is limited.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: the account provided an image for evaluation.The image provided by the account is that of an nseal device where the upper jaw is detached from the instrument.The device was received with the upper jaw detached not returned.In addition we were unable to confirm the damaged to the ptc as the upper jaw was not returned.The device was connected to the generator and it was recognized.No alert screen was displayed as reported.Because the jaw was detached not all functional testing could be performed with the generator.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Additional information received: the customer reported: ¿while using the device, ms.(b)(6) said that the tip got burn and stopped working, but unable to pass the device.¿ rep also reported " upper jaw broke off, fell into the patient, and was not found." rep could not confirm the generator that was used.

Brand Name
ENSEAL 5MM ROUND TIP 25CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8523186
Report Number3005075853-2019-18178
Device Sequence Number16611982
Product Code GEI
UDI-Device Identifier10705036000037
UDI-Public10705036000037
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberNSEAL525RH
Device Lot NumberR94F40
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/09/2019
05/08/2019
05/21/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/09/2019
05/14/2019
05/22/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.